Alert archive / Missouri / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 75, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at May 2, 2008, 3:00 AM CDT for Lafayette County, Saline County, Missouri. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 2, 2008, 3:00 AM CDT (08:00 UTC)
- Expired
- May 2, 2008, 3:45 AM CDT
- In force
- 45 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
Counties Lafayette County, MO, Saline County, MO
The radar
The Pleasant Hill radar (KEAX), 89 km from the middle of the area, began a volume at 08:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 7, 1:52 PM CST | Tornado Watch | SPC | 146 days |
| May 2, 12:53 AM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 8.0 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3122 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 168 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KEAX 020800
SVREAX
MOC107-195-020845-
/O.NEW.KEAX.SV.W.0075.080502T0800Z-080502T0845Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
300 AM CDT FRI MAY 2 2008
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN LAFAYETTE COUNTY IN WEST CENTRAL MISSOURI
WESTERN SALINE COUNTY IN CENTRAL MISSOURI
* UNTIL 345 AM CDT
* AT 255 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 5 MILES SOUTHEAST OF NORBORNE
TO 5 MILES WEST OF CONCORDIA...AND MOVING EAST AT 44 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
WAVERLY...CONCORDIA AND BLACKBURN BY 305 AM CDT.
SWEET SPRINGS AND MALTA BEND BY 315 AM CDT.
MARSHALL BY 325 AM CDT.
THE TOWNS OF MOUNT LEONARD...GRAND PASS AND EMMA ARE ALSO IN THE PATH
OF THESE SEVERE THUNDERSTORMS.
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
WIND DAMAGE WITH THIS STORM WILL OCCUR WELL AHEAD OF ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 AM CDT FRIDAY MORNING FOR
NORTHEASTERN KANSAS AND NORTHERN MISSOURI.
LAT...LON 3896 9307 3896 9373 3922 9352 3925 9343
3923 9341 3923 9336 3925 9334 3927 9334
3939 9314
TIME...MOT...LOC 0800Z 274DEG 38KT 3924 9355 3898 9360
$$
BOOKBINDER2 follow-up statements
000
WWUS53 KEAX 020821
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
321 AM CDT FRI MAY 2 2008
MOC107-195-020845-
/O.CON.KEAX.SV.W.0075.000000T0000Z-080502T0845Z/
LAFAYETTE MO-SALINE MO-
321 AM CDT FRI MAY 2 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN SALINE
AND EASTERN LAFAYETTE COUNTIES UNTIL 345 AM CDT...
AT 318 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM MALTA BEND TO HOUSTONIA...
MOVING EAST AT 44 MPH.
THIS LINE OF SEVERE THUNDERSTORMS WILL AFFECT MAINLY RURAL AREAS OF
EASTERN LAFAYETTE AND WESTERN SALINE COUNTIES.
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
WIND DAMAGE WITH THIS STORM WILL OCCUR WELL AHEAD OF ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 AM CDT FRIDAY MORNING FOR
NORTHEASTERN KANSAS AND NORTHERN MISSOURI.
LAT...LON 3896 9307 3897 9362 3922 9352 3925 9343
3923 9341 3923 9336 3925 9334 3927 9334
3939 9315
TIME...MOT...LOC 0821Z 274DEG 38KT 3920 9326 3894 9332
$$
BOOKBINDER000
WWUS53 KEAX 020837
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
338 AM CDT FRI MAY 2 2008
MOC107-195-020848-
/O.EXP.KEAX.SV.W.0075.000000T0000Z-080502T0845Z/
LAFAYETTE MO-SALINE MO-
338 AM CDT FRI MAY 2 2008
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN SALINE AND EASTERN
LAFAYETTE COUNTIES WILL EXPIRE AT 345 AM CDT...
AT 332 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO
LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 AM CDT FRIDAY MORNING FOR
NORTHEASTERN KANSAS AND NORTHERN MISSOURI.
LAT...LON 3896 9307 3897 9362 3922 9352 3925 9343
3923 9341 3923 9336 3925 9334 3927 9334
3939 9315
TIME...MOT...LOC 0838Z 274DEG 38KT 3916 9303 3890 9310
$$
21What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 12:37 AM CDT, 2 hours 23 minutes earlier.
Area forecast discussion, May 2, 12:37 AM CDT, 2 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1237 AM CDT FRI MAY 2 2008 .UPDATE... CONVECTION HAS TEMPORARILY UNDERGONE A FAIRLY RAPID DOWNTURN IN INTENSITY AS OUTFLOW FROM PREVIOUS CONVECTION HAS PUSHED SOUTH AND CREATED A MESO WARM FRONT ARCING FROM RANDOLPH COUNTY TO LINN AND ANDERSON COUNTIES IN KANSAS...EFFECTIVELY UNDERCUTTING UPDRAFT COLUMNS WITH MORE STABILIZED RAIN COOLED AIR. IN ADDITION...STORMS PROPAGATING ACROSS NERN MISSOURI ARE BEGINNING TO OUTRUN THE INSTABILITY AXIS AND SUPPORTIVE SHEAR...LEADING TO MORE PULSING CONVECTION. HOWEVER...RAPID UPSCALE CONVECTIVE GROWTH NOW OCCURRING ALONG THE COLD FRONT (WHICH HAS OVERTAKEN THE DRYLINE) IN AN AREA OF EXTREME UPPER LEVEL DIFFLUENCE AND DEEP LAYER VERTICAL MOTION. MLCAPES AHEAD OF THE COLD FRONT REMAIN 1500-2000 J/KG WITH 0-6 KM SHEAR VALUES IN EXCESS OF 50 KT ADVECTING ACROSS THE BOUNDARY. WARM SECTOR IS CURRENTLY BEING REINVIGORATED BY A H8 40-50KT LLJ WITH +13C DEWPOINTS...WHICH SHOULD BEGIN TO LIFT THE MESO WARM FRONTAL BOUNDARY NWD WITH TIME. THE QUICKLY DEVELOPING LINEAR CONVECTION SHOULD SLOWLY MOVE EAST OVER THE NEXT SEVERAL HOURS IN RELATION TO THE MIDLEVEL LOW CENTER PUNCHING EWD. ELEMENTS WITHIN THE LINE WILL PROPAGATE NORTHEAST...AND ALTHOUGH LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREATS WITH THE LINE...LOW LEVEL SHEAR (0-1 KM SRH 200-300 M2/S2 AND 0-3KM SRH 300-400 M2/S2) WOULD SUPPORT EMBEDDED SUPERCELLULAR AND QLCS STRUCTURE WITH POSSIBLE BOW HEAD OR INFLOW NOTCH TORNADOES...AS ALREADY HAS BEEN OBSERVED FROM KICT RADAR. INITIAL NRN MORE ISOLATED SUPERCELL ACROSS FAR NERN KANSAS MAINLY A HAIL THREAT...WITH THE AFOREMENTIONED LINEAR FEATURE ENTERING ERN KANSAS CWA COUNTIES BETWEEN 1 AM AND 130 AM. 21 ...PREVIOUS UPDATE... /510 PM CDT FRI MAY 1 2008/ WATCHING POTENTIAL OF STORM DEVELOPMENT LATE THIS AFTERNOON IN MOISTURE AXIS THAT CURRENTLY EXTENDS FROM NORTHEAST OKLAHOMA NORTHEAST ALONG KANSAS AND MISSOURI BORDER. 21Z TOPEKA SOUNDING WHICH WAS WEST OF THIS AXIS...SHOWING CAPPING HAS GREATLY ERODED JUST WEST OF THE MOISTURE AXIS AND VISIBLE SATELLITE SHOWING TOWERING CU DEVELOPING ALONG WITH WESTERN EDGE OF THIS MOISTURE AXIS...WHERE CAP IS WEAKENING. IMPRESSIVE SURFACE HEATING HAS OCCURRED THIS AFTERNOON...WITH TEMPERATURES IN THE LOW TO MID 80S AND LOW AND MID LEVEL LAPSE RATES ARE IMPRESSIVE AS WELL...WHICH WOULD POINT TO STRONG UP DRAFTS IS STORMS CAN DEVELOP. LIMITING FACTOR REMAINS THE LOW LEVEL MOISTURE WITH SURFACE DEWPOINTS STILL STRUGGLING IN THE LOWER 60S UP INTO WESTERN AREAS. STILL GOOD ENOUGH TO SUPPORT INDIVIDUAL STORMS...AND WITH BULK SHEAR VALUES IN THE 40 KT RANGE...WOULD BE GOOD ENOUGH TO SUPPORT SUPERCELL DEVELOPMENT WITH LARGE HAIL...DAMAGING WINDS AND ISOLATED TORNADOES. FOR WARNING PURPOSES...WITH FREEZING LEVELS RUNNING IN THE 11-12K FT RANGE...WOULD EXPECT ONE INCH HAIL WITH 50 DBZ TO 30K FT AND 60 DBZ IN THE 25K FT RANGE. VILS AROUND 50 WOULD ALSO POINT TO 1 INCH HAIL. DURING THE LATE EVENING HOURS...MAY SEE DRY LINE RETREATING BACK TOWARD THE COLD FRONT AND A SURFACE LOW THAT IS CURRENTLY DEEPENING IN THE OKLAHOMA PANHANDLE...AND IS EXPECTED TO MOVE INTO SOUTH CENTRAL KANSAS BY 03Z. AS THE UPPER LOW EMERGES INTO THE PLAINS TONIGHT...ITS ADDED DYNAMICS SHOULD CONTRIBUTE TO ADDITIONAL DEVELOPMENT OF STORMS ALONG THIS FRONT...WITH MORE HEAVY RAINFALL POSSIBLE INTO THE AREA OVERNIGHT. PC && .PREV DISCUSSION... /419 PM CDT FRI MAY 1 2008/ MAIN FOCUS OF THE FORECAST CONTINUES TO BE WITH STORM DEVELOPMENT AND SEVERE POTENTIAL FROM THIS EVENING INTO FRIDAY MORNING. TEMPERATURES HAVE WARMED QUITE SUBSTANTIALLY TODAY AHEAD OF THE SURFACE LOW NOW CENTERED OVER EAST CENTRAL NEBRASKA. DEWPOINTS HAVE RECOVERED SOME TODAY...WITH SCATTERED READINGS IN THE LOWER 60S ACROSS EASTERN KANSAS AND WESTERN MISSOURI. WINDS WERE RATHER STRONG THIS AFTERNOON...WITH GUSTS INTO THE UPPER 30 MPH RANGE...BUT HAVE REMAINED BELOW ADVISORY CRITERIA. THEREFORE...HAVE CANCELLED THE WIND ADVISORY. A SUBSTANTIAL CAP HAS KEPT CONVECTION FROM INITIATING THUS FAR. MODEL INDICATIONS ARE THAT THE CAP IS WEAKENING THIS AFTERNOON...AND MAY BE BROKEN THIS EVENING MAINLY ALONG THE DRYLINE/COLD FRONT. HAVE BEEN WATCHING THE DRYLINE PUSH EAST TODAY...AND APPEARS TO HAVE REACHED RIGHT TO THE MISSOURI BORDER WITH NEBRASKA...SOUTH TO EMPORIA AND INTO NORTH CENTRAL OKLAHOMA. THE EDGE OF THE SURFACE MOIST AXIS/PSEUDO DRYLINE IS EXPECTED TO PUSH A BIT FURTHER EAST THIS EVENING. THE RUC FORECAST MODEL INDICATES THE DRYLINE MAY REACH A CLARINDA TO KANSAS CITY LINE BEFORE RETROGRADING SOME AFTER 00Z. THIS SOLUTION MAY BE REASONABLE...AS THE PUSH OF THE UPPER JET MAX WITH THE MAIN PART OF THE UPPER LOW MAY WHAT IS NEEDED LATER TONIGHT. THE NAM HAS BEEN THE FASTER OF THE SOLUTIONS TODAY WITH THE COLD FRONT/DRYLINE PROGRESSION...WHILE THE GFS HAS BEEN ON THE SLOWER END. THE SREF AND RUC HAVE BEEN MORE IN THE MIDDLE. THE LATEST 18Z NAM LOOKS MORE REASONABLE THAN ITS FASTER 12Z COUNTERPART. STILL NOT SURE THAT ANY ONE MODEL IS FAR SUPERIOR TODAY. THE SURFACE LOW PRESSURE SYSTEM OVER EAST CENTRAL NEBRASKA WILL CONTINUE TO OCCLUDE TONIGHT...WHILE A SECOND SURFACE LOW STARTS TO PROGRESS EASTWARD FROM THE PANHANDLE REGION. THE SURFACE FRONTAL BOUNDARY BETWEEN THESE TWO LOW PRESSURE CENTERS WILL PUSH SLOWLY EAST INTO THE FORECAST AREA TONIGHT...AND EVENTUALLY OVERTAKE THE DRYLINE LATER TONIGHT. AS FOR CONVECTIVE INITIATION...AM SEEING SOME SIGNS OF BETTER VERTICAL CUMULUS DEVELOPMENT NOW ACROSS THE FLINT HILLS IN SOUTHEAST KANSAS. EXPECTATIONS ARE THAT THUNDERSTORMS MAY FIRE FIRST IN THIS AREA WHERE THE CAP IS EXPECTED TO BE BROKEN BY LATE AFTERNOON. ADDITIONAL DEVELOPMENT NEAR THE DRY LINE IS EXPECTED TO BUILD NORTHEAST INTO THE FORECAST AREA...FROM EAST CENTRAL KANSAS NORTH AND EAST INTO WESTERN MISSOURI FROM MID TO LATE EVENING. SUPERCELLS WILL BE POSSIBLE THIS EVENING...WITH THUNDERSTORMS THEN EXPECTED TO EVOLVE MORE INTO A LINE OF STORMS AS THE FRONT STARTS TO MOVE ACROSS THE FORECAST AREA DURING THE OVERNIGHT TONIGHT. THE PRIMARY SEVERE THREATS WITH THE STORMS WILL BE LARGE HAIL AND DAMAGING STRAIGHT LINE WINDS...BUT THERE IS ALSO AN ISOLATED TORNADO THREAT. THE FRONT WILL PUSH RATHER SLOWLY EAST ACROSS THE FORECAST AREA TONIGHT...SO CONVECTION IS EXPECTED TO REMAIN ACROSS PORTIONS OF CENTRAL MISSOURI INTO THE MORNING HOURS TOMORROW. THERE ARE SOME CONCERNS THAT WITH THE SLOW MOVEMENT OF THE FEATURES THAT PRECIPITATION AMOUNTS COULD EXCEED ONE INCH MAINLY ACROSS CENTRAL MISSOURI...EVEN THOUGH INDIVIDUAL STORMS SHOULD MOVE QUICKLY. HEADWATER GUIDANCE IS JUST LESS THAN AN INCH AND A HALF IN THAT AREA. WILL HAVE TO KEEP ALERT IF DURATION OF PRECIPITATION LOOKS TO BE LONG ENOUGH THAT WE MIGHT HAVE FLOODING CONCERNS. NOT MANY CHANGES MADE FOR THE FRIDAY INTO SATURDAY TIME FRAME...WITH COOLER TEMPERATURES MOVING IN AND SOME LOW END PRECIPITATION CHANCES FOR PRECIPITATION WRAPPING AROUND THE BACKSIDE OF THE DEPARTING SYSTEM. STOFLET LONG RANGE (SUNDAY-THURSDAY)... EARLY PART OF EXTENDED APPEARS RATHER TRANQUIL AS WEAK UPPER LEVEL RIDGING BUILDS ACROSS CENTRAL PLAINS. RIDGING EXPECTED TO HOLD AT LEAST THROUGH MID-WEEK WITH SPLIT FLOW KEEPING SOUTHERN STREAM QUASI-CUTOFF LOW ANCHORED OVER BAJA. NAEFS PESSIMISTIC IN LIFTING LOW TOO QUICKLY WITH THE BULK OF THE MEMBERS DEPICTING UPPER LOW REMAINING OVER BAJA THROUGH WEDNESDAY...THOUGH OPERATIONAL GFS STARTS LIFTING SYSTEM INTO PLAINS BY WEDNESDAY NIGHT. 00Z EC SIMILAR IN TIMING WITH 12Z GFS...BUT THERE APPEARS TO BE ENOUGH VARIANCE IN THE ENSEMBLE MEMBERS TO QUESTION BOTH MODELS SOLUTIONS. GIVEN EXPECTED SLOWER MOVEMENT OF POTENTIAL WEATHER MAKER...BACKED OFF ON PRECIPITATION CHANCES IN THE MONDAY THROUGH TUESDAY NIGHT TIME PERIOD...BUT MAINTAINED LOW CHANCES POPS WEDNESDAY INTO THURSDAY. THE EVENTUAL SYSTEM THAT DOES EJECT INTO PLAINS WILL BE RATHER POTENT...BUT MIXED SIGNALS ON WHETHER IT WILL BRING HEAVY RAIN OR SEVERE THREAT GIVEN DIFFERENCES IN UPPER LOW TRACK. AS FAR AS TEMPERATURES...SURFACE RIDGING AND LOW LEVEL EAST TO SOUTHEAST FLOW WILL KEEP TEMPERATURES A FEW DEGREES BELOW SEASONAL NORMALS EARLY IN THE PERIOD. MAY BE A LITTLE OPTIMISTIC WITH TEMPERATURES ON MONDAY...HOWEVER STRONGER INSOLATION SHOULD HELP TO MODIFIED COOLER AIRMASS THAT LINGERS WITH SURFACE HIGH. BY TUESDAY...EXPECT TO SEE TEMPERATURES CLIMBED BACK TOWARD NORMAL BY TUESDAY AS HEIGHTS BUILD AND SURFACE FLOW BECOMES MORE SOUTHERLY...THOUGH INCREASING LOW LEVEL MOISTURE ADVECTION WILL LIMIT THE EXTEND OF WARM-UP. OVERALL..USED A BLEND OF GRIDDED MOS AND ECMWF SURFACE TEMPERATURES FOR TEMPERATURE TRENDS. DEPENDING ON MODE OF PRECIPITATION EVOLUTION ON THURSDAY...MAY NEED TO LOWER TEMPERATURES A CATEGORY. 24 && .AVIATION... FOR THE 06Z TAFS...IMMEDIATE THREAT IS TIMING OF SQUALL LINE MOVING ACROSS NORTHEAST KANSAS. LOCAL ARW WRF HANDLING CONVECTION FAIRLY WELL...WITH NORTHERN END OF LINE MOVING INTO THE KSTJ AND KMCI TAFS BETWEEN 0630-0700 UTC AND INTO THE KMKC TAF BETWEEN 07 AND 08 UTC. THE MOST INTENSE PART OF THE LINE LIKELY WILL PASS SOUTH OF KMCI AND KSTJ...WITH KMKC EXPERIENCING STRONGER PORTION OF LINE. BASED ON CIGS ACROSS NORTHEAST KANSAS...LOWERED CIGS INTO MVFR RANGE AS A RESULT OF +TSRA AND ADDED GUSTS UP TO 45KT...THOUGH WOULD NOT BE SURPRISED TO SEE GREATER THAN 50KTS. AFTER LINE CLEARS...AM A LITTLE MORE OPTIMISTIC WITH CIG RECOVERY COUNTER TO MET AND MAV GUIDANCE WHICH KEEP MVFR CIGS THROUGH AT LEAST MID-MORNING. BEYOND 15 UTC...THE ONLY FORECAST CONCERN WILL BE SOUTH TO SOUTHWEST WINDS WITH POTENTIAL GUSTS TO 30KTS. 24 && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE.
Hazardous weather outlook, May 1, 1:04 PM CDT, 13 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 104 PM CDT THU MAY 1 2008 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-021815- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 104 PM CDT THU MAY 1 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT CURRENT THINKING IS THAT THERE WILL BE A CHANCE OF THUNDERSTORMS DEVELOPING TOWARDS 6 PM IN THE VICINITY OF A DRY LINE EXTENDING FROM NEAR MARYVILLE...TO SAINT JOSEPH...THEN SOUTHWEST INTO EASTERN KANSAS WEST OF THE KANSAS CITY METRO AREA. IF THESE STORMS DEVELOP...THEY WILL HAVE TO POTENTIAL OF PRODUCING DAMAGING HAIL...WINDS AND ISOLATED TORNADOES AS THEY MOVE TO THE EAST DURING THE EARLY EVENING HOURS. THEN DURING THE LATE EVENING HOURS...THE FOCUS SHOULD SHIFT MORE TOWARD DEVELOPMENT ON A COLD FRONT THAT WILL BE SITUATED FROM SOUTHEAST KANSAS INTO WEST CENTRAL MISSOURI. INITIALLY THE STRONGER STORMS WOULD DEVELOP ON THIS BOUNDARY IN SOUTHEAST KANSAS...TO THE SOUTHWEST OF THE OUTLOOK AREA...BUT WOULD BE EXPECTED TO DEVELOP NORTH AND EAST ALONG THE FRONT INTO EAST CENTRAL KANSAS AND WEST CENTRAL AND CENTRAL MISSOURI DURING THE OVERNIGHT HOURS AS A SURFACE LOW MOVES NORTHEAST ALONG THE COLD FRONT. THESE STORMS WOULD ALSO HAVE THE POTENTIAL OF PRODUCING DAMAGING WINDS AND HAIL...AND MAY ALSO PRODUCE HEAVY RAINFALL THAT COULD CAUSE SOME FLOODING ISSUES...ESPECIALLY IF IT FALLS ACROSS THE RIVERS THAT HAVE EXPERIENCED RECENT FLOODING. ALL OF THIS WILL HINGE ON THE POSITION OF THE MOISTURE AXIS AND THE SURFACE BOUNDARIES TONIGHT. EMERGENCY MANAGERS AND OTHER INTERESTED PARTIES SHOULD MONITOR LATER FORECAST DISCUSSION PRODUCTS AND OUTLOOKS AS THIS SITUATION EVOLVES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ON FRIDAY...DEPENDING ON HOW FAR EAST THE SURFACE FRONT MAKES IT TONIGHT...CENTRAL MISSOURI WILL STILL HAVE THE POTENTIAL OF SEVERE WEATHER AND HEAVY RAINFALL FRIDAY MORNING. HOWEVER...THE FRONT SHOULD SWING EAST OF THE REGION BY MIDDAY ENDING THE THREAT OF SEVERE WEATHER AND FLOODING RAINS. THE THREAT OF THUNDERSTORM ACTIVITY WILL INCREASE BY THE MIDDLE OF THE WEEK AS AN UPPER LEVEL SYSTEM LIFTS NORTHEAST OUT OF THE SOUTHWEST UNITED STATES. THOUGH THE THREAT WILL RETURN AS EARLY AS LATE TUESDAY NIGHT...THE BEST CHANCES WILL OCCUR IN THE WEDNESDAY-THURSDAY TIMEFRAME. AT THIS TIME...THERE REMAINS SOME DISCREPANCIES ON THE EXACT TRACK OF THE UPPER SYSTEM...WHICH WILL DICTATE WHETHER THE HEAVY RAINFALL OR SEVERE WEATHER WILL BE THE PRIMARY THREAT FROM THE SYSTEM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EARLY THIS EVENING IN NORTHEAST KANSAS AND NORTHWEST MISSOURI. AND DURING THE LATE EVENING AND OVERNIGHT HOURS...SPOTTER ACTIVATION MAY BE NEEDED FROM EASTERN KANSAS INTO WESTERN AND CENTRAL MISSOURI. PC
In the hours before
Local storm report, May 2, 2:46 AM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
246 AM CDT FRI MAY 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 AM TSTM WND DMG BLUE SPRINGS 39.02N 94.28W
05/02/2008 JACKSON MO BROADCAST MEDIA
REPORTS OF POWER OUTAGE NORTH SIDE OF BLUE SPRING TO
INDEPENDENCE
&&
21Local storm report, May 2, 2:47 AM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
247 AM CDT FRI MAY 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0247 AM TSTM WND GST 2 NW POLO 39.57N 94.07W
05/02/2008 E60 MPH CALDWELL MO AMATEUR RADIO
ALONG WITH POWER OUTAGES
&&
21Local storm report, May 2, 2:49 AM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
249 AM CDT FRI MAY 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 AM TSTM WND GST 1 S BASEHOR 39.11N 94.93W
05/02/2008 M71 MPH LEAVENWORTH KS MESONET
&&
21Local storm report, May 2, 2:54 AM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
254 AM CDT FRI MAY 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0247 AM TSTM WND GST BRAYMER 39.59N 93.80W
05/02/2008 E60 MPH CALDWELL MO PUBLIC
&&
GAMISLocal storm report, May 2, 2:56 AM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
256 AM CDT FRI MAY 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 AM TSTM WND DMG 1 N INDEPENDENCE 39.10N 94.35W
05/02/2008 JACKSON MO EMERGENCY MNGR
NUMEROUS REPORTS OF TREES AND DOWNED POWER LINES NEAR
FIRE STATIONS 2 AND 5 AT LOCATION OF 80 MPH WIND GUST.
ROOF DAMAGE AND TREES THROUGH WINDOWS OF HOUSES.
&&
DDEROCHELocal storm report, May 2, 2:59 AM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
259 AM CDT FRI MAY 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0259 AM HAIL BRAYMER 39.59N 93.80W
05/02/2008 M0.75 INCH CALDWELL MO CO-OP OBSERVER
&&
21The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 7:12 PM CDT | Tornado Warning | EAX | Caldwell, Clinton, DeKalb | 33 min |
| May 1, 7:36 PM CDT | Tornado Warning | EAX | Clay | 39 min |
| May 1, 7:44 PM CDT | Tornado Warning | EAX | Caldwell, Clinton, Daviess, DeKalb | 31 min |
| May 1, 8:08 PM CDT | Severe Thunderstorm Warning | EAX | Clay, Ray | 17 min |
| May 1, 8:11 PM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Daviess, Grundy, Livingston | 34 min |
| May 1, 8:11 PM CDT | Severe Thunderstorm Warning | EAX | Jackson | 34 min |
| May 1, 8:26 PM CDT | Severe Thunderstorm Warning | EAX | Clinton, Daviess, DeKalb | 34 min |
| May 1, 8:47 PM CDT | Severe Thunderstorm Warning | EAX | Daviess, Grundy, Livingston | 25 min |
| May 1, 8:49 PM CDT | Tornado Warning | EAX | Cass | 26 min |
| May 1, 8:55 PM CDT | Severe Thunderstorm Warning | EAX | Daviess | 35 min |
| May 1, 9:07 PM CDT | Tornado Warning | EAX | Jackson | 23 min |
| May 1, 9:32 PM CDT | Severe Thunderstorm Warning | EAX | Jackson | 22 min |
| May 1, 9:37 PM CDT | Severe Thunderstorm Warning | EAX | Carroll, Lafayette, Ray | 38 min |
| May 1, 10:06 PM CDT | Severe Thunderstorm Warning | EAX | Carroll, Chariton, Saline | 26 min |
| May 2, 1:13 AM CDT | Severe Thunderstorm Warning | EAX | Platte | 47 min |
| May 2, 1:41 AM CDT | Severe Thunderstorm Warning | EAX | Cass, Clay, Jackson, Platte | 34 min |
| May 2, 2:07 AM CDT | Severe Thunderstorm Warning | EAX | Carroll, Clay, Johnson, Lafayette, Ray | 53 min |
| May 2, 2:21 AM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Clinton, Ray | 39 min |
| May 2, 2:51 AM CDT | Severe Thunderstorm Warning | EAX | Carroll, Livingston | 39 min |
| May 2, 8:23 AM CDT | River Flood Warning | EAX | Bates, Cass, Henry | 29 hr |
| May 2, 2:42 PM CDT | River Flood Warning | EAX | Cass, Henry, Johnson | 6 hr |
| May 2, 3:42 PM CDT | River Flood Warning | EAX | Johnson, Pettis | 4 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.